Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 62, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 26, 2006, 9:40 PM CDT for Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2006, 9:40 PM CDT (02:40 UTC)
- Expired
- Aug 27, 2006, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 4 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 270241 FFWMAF TXC329-270545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 940 PM CDT SAT AUG 26 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN MIDLAND COUNTY IN WEST TEXAS... * UNTIL 1245 AM CDT * AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING NEAR COTTON FLAT... OR 6 MILES SOUTHWEST OF MIDLAND...MOVING NORTHEAST AT 15 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... COTTON FLAT... MIDLAND... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3183 10228 3184 10194 3208 10196 3207 10228 $$
1 follow-up statement
000 WGUS74 KMAF 270331 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1029 PM CDT SAT AUG 26 2006 TXC329-270545- MIDLAND- 1029 PM CDT SAT AUG 26 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR NORTHWESTERN MIDLAND COUNTY... AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING OVER NORTHWEST MIDLAND. THIS STORM WAS MOVING NORTH AT 10 MPH. STREET FLOODING IS POSSIBLE ALONG AND NEAR LOOP 250. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3183 10228 3184 10194 3208 10196 3207 10228 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:13 PM CDT, 7 hours 27 minutes earlier.
Area forecast discussion, Aug 26, 2:13 PM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CDT SAT AUG 26 2006 .SHORT TERM... WEAK BOUNDARY NOTED JUST N OF KMAF WITH WIDESPREAD SFC DWPNTS IN THE LOW TO MID 60S. WATER VAPOR INDICATES MID LEVEL MST AXIS IN PLACE ACRS MUCH OF W TX/SE NM WITH SOME INDICATION OF SHRTWV TROF MOVING E ACRS NM. 12Z MAF SOUNDING VERY MST WITH PW/S 1.65. CONVECTIVE TEMP RATHER LOW AT 90 AND VISIBLE IMAGERY INDICATES TCU/SHRA ARE EXPANDING...ESPECIALLY S AND E IN CLOSE PROXIMITY TO ELEVATED HEAT SOURCES AND WARMER TEMPS. SEE NO REASON WHY THIS TREND WOULDNT CONTINUE. SUBTROPICAL RIDGE IS WELL E AND STEERING FLOW IS GENERALLY FROM THE S-SW SO STORMS WILL HAVE CHANCE TO MOVE AWAY FROM MTNS. LOW LEVEL MSTR CONVERGENCE FIELDS ARE RATHER CONFUSED ATTP...BUT SHRA/TCU DO SEEM TO BE IN CLOSE PROXIMITY TO AXIS AS DEPICTED BY RUC...ACRS ERN CWFA INTO CONCHO VALLEY. HAVE CONTINUED THE TREND OF INCREASED POPS THIS EVENING WHILE FURTHER EXPANDING MENTION OF HEAVY RAIN. ISOLATED LOCATIONS TO THE W RECEIVED HEAVY RAIN YESTERDAY AND LOCAL FLOODING IS AGAIN A CONCERN THIS AFTERNOON/EVENING. .LONG TERM... UPPER LEVEL RIDGE WILL CONTINUE TO MOVE TOWARD THE SOUTHEASTERN CONUS AND REMAIN IN THAT AREA THROUGH THE MIDDLE OF NEXT WEEK. UPPER LEVEL DISTURBANCES WILL MOVE AROUND THE WESTERN EDGE OF THE RIDGE AS A STRONG UPPER LEVEL TROUGH MOVES ACROSS THE NORTHERN PLAINS TO THE UPPER MID WEST BY WEDNESDAY. THIS TROUGH WILL PUSH A COLD FRONT INTO THE CWA MONDAY. MODELS DISAGREE ON THE TIMING OF THE FRONT WITH THE GFS MORE AGGRESSIVE IN MOVING THE FRONT INTO THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CWA SUNDAY AS THE UPPER LEVEL DISTURBANCES MOVE AROUND THE RIDGE. A THETA-E RIDGE WILL BE IN PLACE OVER THE CWA THEREFORE WILL KEEP CHANCE POPS OVER ALL BUT THE EXTREME SOUTHEAST PORTION. THUNDERSTORM ACTIVITY WILL INCREASE OVER THE AREA MONDAY AND CONTINUE ON TUESDAY AS THE COLD FRONT MOVES INTO THE AREA. WITH PWATS IN THE 1.5 TO 1.75 INCH RANGE...HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE MONDAY AND TUESDAY. THE THREAT OF HEAVY RAIN AND FLOODING WILL INCREASE IF THE FRONT BECOMES STATIONARY. TOWARD THE END OF THE WEEK...THE UPPER RIDGE WILL TRY TO BUILD WESTWARD TOWARD THE CWA. ANOTHER UPPER LEVEL TROUGH MOVING INTO THE PACIFIC NORTHWEST WEDNESDAY AND MOVING ACROSS THE INTERMOUNTAIN REGION WILL MAKE IT MORE DIFFICULT FOR THE RIDGE TO EXPAND TO THE WEST. THEREFORE...HAVE KEPT SLIGHT CHANCE TO CHANCE POPS OVER THE CWA WEDNESDAY THROUGH SATURDAY. AFTER A WARM DAY SUNDAY...TEMPERATURES WILL BE MUCH COOLER MONDAY AND TUESDAY DUE TO CLOUD COVER...PRECIPITATION AND COLD AIR ADVECTION. HIGH TEMPERATURES IN THE LOWER 80S CAN BE EXPECTED OVER THE NORTHERN CWA TUESDAY. A SLOW WARMING TREND WILL BEGIN WEDNESDAY AS THE HIGH BUILDS BACK TOWARD THE AREA WITH RISING 500 MB HEIGHTS WITH TEMPERATURES APPROACHING NORMAL THE LATTER HALF OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 92 69 87 / 40 40 50 50 CARLSBAD NM 69 94 69 86 / 40 40 40 50 DRYDEN TX 74 97 73 94 / 20 30 20 40 FORT STOCKTON TX 72 95 71 88 / 50 40 40 50 GUADALUPE PASS TX 66 87 65 81 / 30 40 40 50 HOBBS NM 69 94 68 87 / 50 40 40 40 MARFA TX 62 87 63 82 / 40 40 40 50 MIDLAND INTL AIRPORT TX 72 93 70 87 / 40 40 40 50 ODESSA TX 73 93 72 88 / 50 40 40 50 WINK TX 75 99 73 93 / 50 40 40 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 49/54
Hazardous weather outlook, Aug 26, 2:03 PM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CDT SAT AUG 26 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 203 PM CDT SAT AUG 26 2006 /103 PM MDT SAT AUG 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND STORMS EXPECTED ACROSS THE OUTLOOK AREA INTO THE EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL STRETCH FROM THE DAVIS MOUNTAINS NORTHEAST INTO SOUTHEAST NEW MEXICO AND TO AROUND THE PECOS RIVER. ALSO THE NORTHERN AND EAST PERMIAN BASIN WILL BE FAVORED AREAS FOR STORMS. RAINFALL RATES NEAR AN INCH AN HOUR MAY RESULT IN LOCALIZED FLOODING OF ARROYOS...DRAWS...LOW WATER CROSSINGS...AND OTHER POORLY DRAINED AREAS. WIND GUSTS TO NEAR 60 MPH ARE POSSIBLE WITH DOWNBURSTS. DEADLY CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE IN AND NEAR ANY THUNDERSTORM. THE ABUNDANCE OF MOISTURE AND TIME OF YEAR SUGGEST THAT TROPICAL FUNNEL CLOUDS ARE POSSIBLE INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL OCCUR SUNDAY NIGHT THROUGH TUESDAY...AS A COLD FRONT MOVES ACROSS THE REGION. HEAVY RAINS WILL BE POSSIBLE WITH THE THUNDERSTORMS EARLY NEXT WEEK...WHICH WILL INCREASE THE POTENTIAL FOR FLOODING AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ALTHOUGH WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING LOCAL OFFICIALS MAY HAVE TO RESPOND TO LOCAL FLOODING CONCERNS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 26, 4:35 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 435 PM CDT SAT AUG 26 2006 TXZ070-262230- REAGAN- 435 PM CDT SAT AUG 26 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN REAGAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTH OF BIG LAKE AT 430 PM CDT. THIS STORM IS DRIFTING NORTHEAST AT 5 MPH. PEA SIZED HAIL AND LOCALLY HEAVY RAINFALL MAY BE EXPECTED ALONG HIGHWAY 137 AND HIGHWAY 33 NORTH OF BIG LAKE BETWEEN 445 PM AND 515 THIS AFTERNOON. DUE TO THE SLOW MOVEMENT OF THUNDERSTORM CELLS... LOCALIZED FLASH FLOODING IS POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:14 AM CDT | Flash Flood Warning | MAF | Brewster, Jeff Davis, Presidio | 4 hr |
| Aug 27, 4:56 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 64 min |
| Aug 27, 5:28 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Aug 27, 6:09 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 45 min |
| Aug 27, 6:53 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 67 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.